Don’t Ever Use Turmeric If You’re On Any of the Following Medications

Turmeric is generally considered an organic remedy for the majority of common diseases. But, it all depends on how you consume it since it can cause equally both good and harm. Even though it’s completely natural, you shouldn’t underestimate the way it can affect your body. Studies have indicated that turmeric can in fact result in some severe side effects if consumed in large doses or in combination with certain types of medication.

What is Turmeric?

Usually, when people talk about “turmeric” they usually think of the ground-up turmeric root. Thousands of years have passed since turmeric first used in India, where all of its culinary and medicinal perks were initially discovered.

The majority of the health benefits of turmeric derive from the active ingredient discovered within referred to as curcumin. Through the course of the lengthy studies carried out in terms of curcumin, researchers came to the conclusion that curcumin displays anti-inflammatory, anti-oxidant, anti-carcinogenic and anti-thrombotic (reduces blood clots) properties.

On account of all of these advantageous properties, people frequently use turmeric as a substitute to, or combined with, other medication that they use to cure their illnesses. They usually do this to prevent the positive and negative effects that happen when you consume larger doses of medication. Nevertheless, the same components that make turmeric so advantageous also make it harmful when combined with other drugs, since it can cause numerous discomforting and unexpected side effects.

Turmeric Side Effects

To start with, turmeric’s anti-thrombotic component, the thing that enables blood clot reduction, is dangerous when combined with blood thinning drugs. The intake of turmeric in combination with these kinds of drugs can intensify their effects and cause bleeding. Among these medications are: warfarin (Coumadin), clopidogrel (Plavix), and aspirin.

Turmeric will also increase your body’s production of stomach acid if combined with medication. This can lead to dizziness, bloating and stomach ache and can also harm your esophagus. Among these medications are: omeprazole (Losec, Prilosec), esomeprazole (Nexium), lansoprazole (Prevacid), rabeprazole (Aciphex), pantoprazole (Protonix), and dexlansoprazole (Dexilant). H2 blockers that block histamine receptors in acid-producing cells in the stomach include famotidine (Pepcid), cimetidine (Tagamet), nizatidine (Axid), and ranitidine (Zantac).

Turmeric is potentially harmful when combined with diabetes drugs (that reduce blood sugar). Turmeric intensifies the impact of these drugs, making it more risky for one to develop low blood sugar. This can cause numerous side effects such as shakiness, anxiety, impaired vision, delirium and generally disrupted cognitive function.

Turmeric can also lead to allergic reactions in certain individuals, like hives or rashes, or even breath shortness and anaphylaxis. Feel free to share our article if you consider this information as helpful.

Another sources linked in The Hearty Soul’s article: